MAUDE Adverse Event Report: DEPUY SPINE INC VIPER 2 SYSTEM DRIVER, CANNULATED T20; DRIVER, PROSTHESIS

DEPUY SPINE INC VIPER 2 SYSTEM DRIVER, CANNULATED T20; DRIVER, PROSTHESIS
Model Number 286725020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.A review of the receiving inspection (ri) for viper2 t20 hexlobe driver shaf was conducted identifying that lot number x0710 was released in a single batch.Batch 1: lot qty of (b)(4) units were released on 16 aug 2010 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during a posterior spinal fusion surgery the viper2 t20 hexlobe driver shaft was being used in a percutaneous screw case.The driver tip was broken off and retrieved by the surgeon.Fragments were generated and easily removed.There was no surgical delay.There were no patient consequences.The procedure was successfully completed.Concomitant device: unknown screw (part # unknown, lot # unknown, quantity unknown).This report is for one (1) viper 2 system driver, cannulated t20.This is report 1 of 1 for (b)(4).

Brand Name
VIPER 2 SYSTEM DRIVER, CANNULATED T20
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11969784
Report Number1526439-2021-01200
Device Sequence Number17234947
Product Code HWR
UDI-Device Identifier10705034214290
UDI-Public10705034214290
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725020
Device Catalogue Number286725020
Device Lot NumberX0710
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1